Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Sep 6, 2010, 3:43 PM EDT for 23 counties in Michigan. It took effect at Sep 7, 2010, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 3:43 PM EDT (19:43 UTC)
- In effect from
- Sep 7, 2010, 11:00 AM EDT
- Expired
- Sep 8, 2010, 3:34 AM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS73 KGRR 061943 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT MON SEP 6 2010 MIZ037-043-050-056-064-071-070345- /O.NEW.KGRR.WI.Y.0002.100907T1500Z-100908T0200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 343 PM EDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT TUESDAY. HAZARDOUS WEATHER... * WEST WINDS GUSTING OVER 45 MPH ON TUESDAY. * WINDS WILL PICK UP TUESDAY MORNING AND CONTINUE INTO EVENING. * THE STRONGEST WINDS WILL BE NEAR THE LAKE SHORE. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OSTUNO
6 follow-up statements
272 WWUS73 KGRR 070338 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1138 PM EDT MON SEP 6 2010 MIZ037-043-050-056-064-071-071145- /O.CON.KGRR.WI.Y.0002.100907T1500Z-100908T0200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1138 PM EDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT TUESDAY. HAZARDOUS WEATHER... * STRONGEST WINDS WILL ARRIVE AFTER 10 AM TUESDAY AND CONTINUE INTO THE EVENING. * WEST WINDS GUSTING OVER 45 MPH ON TUESDAY. * THE STRONGEST WINDS WILL BE NEAR THE LAKE SHORE. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 93
066 WWUS73 KGRR 070806 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EDT TUE SEP 7 2010 MIZ037-043-050-056-064-071-071615- /O.CON.KGRR.WI.Y.0002.100907T1500Z-100908T0200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 406 AM EDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... HAZARDOUS WEATHER... * STRONGEST WINDS WILL ARRIVE AFTER 10 AM THIS MORNING AND CONTINUE INTO THE EVENING. * WEST WINDS WILL GUST TO 45 MPH THIS AFTERNOON. * THE STRONGEST WINDS WILL BE NEAR THE LAKE SHORE. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 93
324 WWUS73 KGRR 071941 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EDT TUE SEP 7 2010 MIZ037-043-050-056-064-071-080200- /O.CON.KGRR.WI.Y.0002.000000T0000Z-100908T0200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 341 PM EDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... HIGH WINDS WILL CONTINUE INTO THIS EVENING. HAZARDOUS WEATHER... * WINDS GUSTING TO 45 MPH WILL CONTINUE THIS EVENING. * THE STRONGEST WINDS WILL BE NEAR THE LAKE SHORE. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OSTUNO
981 WWUS73 KGRR 072039 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 439 PM EDT TUE SEP 7 2010 MIZ038>040-044>046-051-052-057>059-065>067-072>074-080200- /O.EXA.KGRR.WI.Y.0002.000000T0000Z-100908T0200Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 439 PM EDT TUE SEP 7 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WINDS GUSTING UP TO 45 TO 50 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING. HAZARDOUS WEATHER... * WINDS GUSTING UP TO 45 TO 50 MPH WILL CONTINUE INTO THE EARLY EVENING. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ037-043-050-056-064-071-080200- /O.CON.KGRR.WI.Y.0002.000000T0000Z-100908T0200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 439 PM EDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... WINDS GUSTING UP TO 45 TO 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. HAZARDOUS WEATHER... * WINDS GUSTING UP TO 45 TO 50 MPH WILL CONTINUE INTO THE EARLY EVENING. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAURENS MEADE
708 WWUS73 KGRR 080151 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 951 PM EDT TUE SEP 7 2010 MIZ038>040-044>046-051-052-057>059-065>067-072>074-080300- /O.CAN.KGRR.WI.Y.0002.000000T0000Z-100908T0200Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 951 PM EDT TUE SEP 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WEST WINDS WILL GUST TO 35 MPH THIS EVENING AND DIMINISH OVERNIGHT. IMPACTS... * DRIVERS SHOULD BE ALERT TO SMALL LIMBS THAT MAY HAVE FALLEN ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ037-043-050-056-064-071-080900- /O.EXT.KGRR.WI.Y.0002.000000T0000Z-100908T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 951 PM EDT TUE SEP 7 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * WEST WINDS GUSTING UP TO 45 MPH WILL CONTINUE THIS EVENING BEFORE DIMINISHING OVERNIGHT. * THE STRONGEST WINDS WILL BE FOUND NEAR THE LAKE SHORE. IMPACTS... * DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES POSSIBLE. * SOME SIGNS BLOWN DOWN AND DEBRIS BLOWING AROUND. * DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 93
062 WWUS73 KGRR 080734 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT WED SEP 8 2010 MIZ037-043-050-056-064-071-080845- /O.CAN.KGRR.WI.Y.0002.000000T0000Z-100908T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 334 AM EDT WED SEP 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL BE GUSTING UP TO 30 MPH EARLY TODAY BUT DIMINISH THIS AFTERNOON TO 15 TO 25 MPH. && $$ 93
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:35 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 6, 3:35 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EDT MON SEP 6 2010
LATEST UPDATE...SYNOPSIS/SHORT AND LONG TERM/MARINE/HYDRO...
.SYNOPSIS...(335 PM EDT MON SEP 6 2010)
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO
TUESDAY AS A STRONG LOW PRESSURE MOVES NORTH OF LOWER MICHIGAN.
EXPECT HIGH WINDS BEHIND THE FRONT ON TUESDAY AFTERNOON WITH GUSTS
OVER 40 MPH...AND AS HIGH AS 50 MPH NEAR LAKE MICHIGAN. A FEW
SHOWERS WILL LINGER INTO TUESDAY NIGHT. BY WEDNESDAY...HIGH PRESSURE
WILL MOVE INTO THE WESTERN GREAT LAKES PRODUCING DRY AND COOL
WEATHER.
&&
.SHORT TERM...(335 PM EDT MON SEP 6 2010)
(TONIGHT THROUGH WEDNESDAY NIGHT)
BIG STORY IN THE NEAR TERM IS THE HIGH WINDS ON TUESDAY INTO TUESDAY
EVENING. HAVE ISSUED A WIND ADVISORY FOR THE COASTAL COUNTIES FROM
15Z TUESDAY TO 02Z WEDNESDAY. FUTURE SHIFTS WILL HAVE TO MONITOR
POTENTIAL FOR ADVISORY CRITERIA BEING REACHED FURTHER INLAND.
FOR TONIGHT...MODELS POORLY HANDLED CONVECTION THIS MORNING AND THE
12Z RUNS OF THE NAM AND GFS WERE ALREADY TOO FAR NORTH WITH THE
PRECIP...SO WENT WITH THE HRRR RUC AND RADAR TRENDS FOR POPS/WX FOR
THIS EVENING. EVEN THOUGH THE LLJ WEAKENED TODAY...STORMS HAVE
PERSISTED AS THE WARM FRONT REMAINS HUNG UP ACROSS LOWER MICHIGAN.
THERE IS A NARROW CLEAR SLOT NOW WORKING INTO SW LOWER MICHIGAN BUT
MORE PRECIP...APPARENTLY STRATIFORM...IS OFF TO THE WEST ACROSS
WISCONSIN AND NORTHERN ILLINOIS. TRIED TO KEEP THE OVERNIGHT SIMPLE
AS POSSIBLE AND GO LOW CHANCE POPS UP NORTH AND SLIGHT CHANCE ACROSS
THE CENTRAL FORECAST AREA.
OCCLUDED FRONT PUSHES THROUGH TUESDAY MORNING AND MODELS ARE
CONSISTENT IN SHOWING HIGH WIND EVENT WITH 40 TO 45 MPH IN THE
MIXING LAYER. THIS SHOULD BE EASILY REALIZED NEAR THE LAKESHORE BUT
LOOKS LIKE A MARGINAL ADVISORY EVENT FURTHER INLAND. PER COORD WITH
SURROUNDING OFFICES...DECIDED TO LEAVE THE INLAND COUNTIES OUT OF
THE ADVISORY AND THIS WILL HAVE TO BE WATCHED.
SOME LIGHT WRAP AROUND AND LAKE EFFECT RAIN SHOWERS INTO TUESDAY
NIGHT. MAYBE EVEN WEDNESDAY MORNING...BUT LEFT WED DRY FOR NOW.
&&
.LONG TERM...(335 PM EDT MON SEP 6 2010)
(THURSDAY THROUGH MONDAY)
THE MAIN LONG TERM FCST CHALLENGE INVOLVES TIMING OF THE NEXT RAIN
EVENT.
DRY WX ANTICIPATED THURSDAY THROUGH FRIDAY WITH THE SFC RIDGE
OVERHEAD. REMOVED RAIN FROM THE FCST FOR FRIDAY NIGHT AS THE 12Z GFS
IS TRENDING TOWARD THE ECMWF IN SHOWING THE RIDGE WILL HOLD ON TO
PRODUCE DRY WX THROUGH THEN.
OUR NEXT CHC FOR RAIN WILL COME SATURDAY AS A SLOW MOVING LOW
PRESSURE SYSTEM TRACKS EAST TO NORTH OF THE LAKE SUPERIOR REGION AND
PULLS A WEAK FRONTAL BOUNDARY ACROSS OUR REGION. LOWERED THE MAX
TEMP FCST A BIT FOR FRI/SAT BASED ON MEX NUMERICAL GUIDANCE TRENDS.
&&
.AVIATION...(130 PM EDT MON SEP 6 2010)
MVFR TO VFR CONDITIONS ANTICIPATED THIS AFTN WITH EXTENSIVE LOW TO
MID LEVEL CLOUD COVER AND SOME LINGERING SHOWERS. RADAR/LIGHTNING
TRENDS SUGGEST THAT A FEW STORMS OVER CENTRAL LAKE MI WILL CONTINUE
TO TRACK EAST AND STAY WELL NORTH OF THE MKG TERMINAL.
VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES TONIGHT THROUGH 18Z
TUE. A RATHER STRONG LOW PRESSURE SYSTEM WILL BE TRACK EAST ACROSS
NORTHERN LOWER MI ON TUE. THE COLD FRONT WILL MOVE THROUGH DURING
THE EARLY TO MID MORNING HOURS TUESDAY. LITTLE IF ANY SHOWER
ACTIVITY IS EXPECTED WITH THE FRONT.
IT WILL BECOME WINDY TUESDAY. SUSTAINED WINDS OUT OF THE SW WILL
REACH 20-25 KTS WITH GUSTS IN THE 30 TO 35 KT RANGE BY MIDDAY
TUESDAY. WSW WIND GUSTS COULD REACH 40 TO 45 KTS BY MID TO LATE TUE
AFTN.
&&
.MARINE...(335 PM EDT MON SEP 6 2010)
BRISK SOUTH WINDS THIS EVENING INCREASING TO SOUTHWEST GALES AFTER
SUNRISE ON TUESDAY. WINDS COULD REACH 45 KNOTS IN THE LATE MORNING
THROUGH EARLY EVENING AS A DEEP LOW PASSES NORTH OF LAKE MICHIGAN.
WINDS WILL SLOWLY BEGIN TO DIMINISH LATE TUESDAY NIGHT.
&&
.HYDROLOGY...(335 PM EDT MON SEP 6 2010)
ABOUT A TENTH OF AN INCH BASIN AVERAGE RAIN FELL ON MONDAY WITH ONLY
A FEW HUNDREDTHS EXPECTED MONDAY NIGHT AND TUESDAY. THIS SHOULD HAVE
LITTLE TO NO IMPACT ON THE MAINSTEM RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....SMALL CRAFT ADVISORY THROUGH TUESDAY MORNING FROM ST JOSEPH TO
MANISTEE.
GALE WARNING FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
ST JOSEPH TO MANISTEE.
&&
SYNOPSIS: OSTUNO
SHORT TERM: OSTUNO
LONG TERM: LAURENS
AVIATION: LAURENS
MARINE: OSTUNO
HYDROLOGY: OSTUNOHazardous weather outlook, Sep 6, 1:23 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 123 PM EDT MON SEP 6 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 123 PM EDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON AND AGAIN LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. CLOUD TO GROUND LIGHTNING STRIKES ARE THE MAIN THREAT WITH THESE STORMS BUT A WIND GUST OVER 45 MPH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND GUSTS OVER 40 MPH ARE EXPECTED ON TUESDAY...ESPECIALLY ALONG THE LAKESHORE. GUSTS RIGHT ALONG LAKE MICHIGAN COULD TOP 50 MPH. A FEW THUNDERSTORMS ARE POSSIBLE AND THOSE COULD ALSO CONTAIN STRONG WIND GUSTS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-071000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 123 PM EDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WINDS AND WAVES TO SMALL CRAFT ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS ARE ALSO POSSIBLE. CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS COULD OCCUR. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS WILL LEAD TO VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT TUESDAY AND TUESDAY NIGHT. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS. A FEW THUNDERSTORMS ARE POSSIBLE EARLY TUESDAY. THUNDERSTORMS COULD RETURN TO THE AREA FRIDAY NIGHT INTO SATURDAY NIGHT. MJS OSTUNO
In the hours before
Special weather statement, Sep 6, 2:45 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT MON SEP 6 2010
MIZ037-038-043-044-061945-
LAKE-MASON-NEWAYGO-OCEANA-
245 PM EDT MON SEP 6 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF LUDINGTON TO 25 MILES SOUTH OF LUDINGTON...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
ST. HUBERTS AND COLFAX BY 255 PM EDT...
VOLNEY BY 300 PM EDT...
AETNA AND TALLMAN BY 305 PM EDT...
BITELY AND FREESOIL BY 310 PM EDT...
LILLEY AND WHITE CLOUD BY 315 PM EDT...
LITTLE MANISTEE AND PEACOCK BY 330 PM EDT...
IRONS BY 335 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4417 8557 4352 8556 4354 8636 4390 8643
4392 8646 4396 8646 4397 8647 4400 8648
4405 8653 4408 8652 4414 8642 4416 8641
4419 8639
TIME...MOT...LOC 1845Z 271DEG 38KT 4413 8664 4390 8628
4363 8623
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:27 AM EDT | Gale Warning | GRR | 47 hr | |
| Sep 6, 2:45 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo | 60 min |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.